Alert archive / Illinois / River Flood Warnings in 2021
River Flood Warning 32, NWS Chicago, IL
NWS Chicago, IL issued this river flood warning at Oct 25, 2021, 11:36 AM CDT for Iroquois County, Illinois. It took effect at Oct 25, 2021, 4:36 PM CDT. It was in force for 59 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 25, 2021, 11:36 AM CDT (16:36 UTC)
- In effect from
- Oct 25, 2021, 4:36 PM CDT
- Expired
- Oct 28, 2021, 3:19 AM CDT
- In force
- 59 hr
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Iroquois County, IL
The radar
The Chicago radar (KLOT), 106 km from the middle of the area, began a volume at 16:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sugar Creek (E-IL) at Milford (MILI2). The gauge peaked at 21.69 ft at Oct 26, 2021, 12:00 PM CDT.
- Action stage
- 15 ft
- Minor stage
- 18 ft
- Moderate stage
- 22 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05525500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
533
WGUS43 KLOT 251636
FLWLOT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Chicago IL
1136 AM CDT Mon Oct 25 2021
...The National Weather Service in Chicago IL has issued a Flood
Warning for the following rivers in Illinois...
Sugar Creek at Milford affecting Iroquois County.
For the Sugar Creek...including Milford...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These forecasts are based on observed precipitation as well as
forecast precipitation 48 hours into the future. Changes to the
rainfall forecast, or any additional rainfall after 48 hours, may
cause changes to these river forecasts.
A Flood Warning means water levels above flood stage are imminent or
may already be occurring. Persons along rivers and streams in the
warned area should take immediate precautions to protect life and
property.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov/Chicago and
water.weather.gov
The next statement is expected this evening.
&&
ILC075-260445-
/O.NEW.KLOT.FL.W.0032.211025T2220Z-211027T0800Z/
/MILI2.1.ER.211025T2220Z.211026T1200Z.211027T0723Z.NO/
1136 AM CDT Mon Oct 25 2021
The National Weather Service in Chicago has issued a
* Flood Warning for
Sugar Creek from Near Milford downstream to confluence with
Iroquois River at Watseka, including the Milford gauge.
* From this afternoon to early Wednesday morning.
* At 9:00 AM CDT Monday the stage was 15.2 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late
this afternoon to a crest of 20.0 feet tomorrow morning. It will
then fall below flood stage early Wednesday morning.
* Impact...At 19.0 feet, Structures threatened in southwest Milford.
&&
LAT...LON 4079 8778 4079 8770 4066 8768 4066 8763
4059 8763 4058 8776
$$
Ogorek7 follow-up statements
354
WGUS83 KLOT 252136
FLSLOT
Flood Statement
National Weather Service Chicago IL
436 PM CDT Mon Oct 25 2021
...The Flood Warning is extended for the following rivers in
Illinois...
Sugar Creek at Milford affecting Iroquois County.
Mazon River near Coal City affecting Grundy County.
Vermilion River near Leonore affecting La Salle County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These forecasts are based on observed precipitation as well as
forecast precipitation 48 hours into the future. Changes to the
rainfall forecast, or any additional rainfall after 48 hours, may
cause changes to these river forecasts.
A Flood Warning means water levels above flood stage are imminent or
may already be occurring. Persons along rivers and streams in the
warned area should take immediate precautions to protect life and
property.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov/Chicago and
water.weather.gov
The next statement is expected around 1045 AM CDT Tuesday morning.
&&
ILC075-261545-
/O.EXT.KLOT.FL.W.0032.211025T2136Z-211027T1724Z/
/MILI2.1.ER.211025T1836Z.211026T1200Z.211027T1124Z.NO/
436 PM CDT Mon Oct 25 2021
...The Flood Warning is now in effect until early Wednesday
afternoon...
The Flood Warning continues for
Sugar Creek from Near Milford downstream to confluence with
Iroquois River at Watseka, including the Milford gauge.
* From this afternoon to early Wednesday afternoon.
* At 4:00 PM CDT Monday the stage was 19.0 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 20.5 feet
Tuesday morning. It will then fall below flood stage Wednesday
morning.
* Impact...At 19.0 feet, Structures threatened in southwest Milford.
&&
LAT...LON 4079 8778 4079 8770 4066 8768 4066 8763
4059 8763 4058 8776
$$
ILC063-261545-
/O.EXT.KLOT.FL.W.0027.000000T0000Z-211027T0648Z/
/COLI2.1.ER.211026T0000Z.211026T1200Z.211027T0048Z.NO/
436 PM CDT Mon Oct 25 2021
...The Flood Warning is now in effect until early Wednesday
morning...
The Flood Warning continues for
Mazon River from IL-113 west of Coal City downstream to confluence
with Illinois River, including the Coal City gauge.
* Until early Wednesday morning.
* At 3:45 PM CDT Monday the stage was 10.9 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage this
evening to a crest of 13.5 feet Tuesday morning. It will then fall
below flood stage Tuesday evening.
* Impact...At 12.0 feet, Flooding of low lying areas begins near the
river.
&&
LAT...LON 4135 8844 4136 8838 4133 8832 4128 8832
4126 8838 4132 8839
$$
ILC099-261545-
/O.EXT.KLOT.FL.W.0025.000000T0000Z-211028T0448Z/
/LNRI2.1.ER.211025T2224Z.211026T1800Z.211027T2248Z.NO/
436 PM CDT Mon Oct 25 2021
...The Flood Warning is now in effect until late Wednesday evening...
The Flood Warning continues for
Vermilion River from IL-23 near Streator downstream to confluence
with the Illinois River, including the Leonore gauge.
* Until late Wednesday evening.
* At 3:45 PM CDT Monday the stage was 15.5 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage by
early evening to a crest of 20.0 feet early Tuesday afternoon. It
will then fall below flood stage Wednesday afternoon.
* Impact...At 21.0 feet, Large areas of agricultural land near river
are inundated.
&&
LAT...LON 4131 8912 4132 8899 4113 8880 4109 8889
$$
Friedlein263
WGUS83 KLOT 260050
FLSLOT
Flood Statement
National Weather Service Chicago IL
750 PM CDT Mon Oct 25 2021
...The Flood Warning continues for the following rivers in
Illinois...
Mazon River near Coal City affecting Grundy County.
Vermilion River near Leonore affecting La Salle County.
Vermilion River at Pontiac affecting Livingston County.
Sugar Creek at Milford affecting Iroquois County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These forecasts are based on observed precipitation as well as
forecast precipitation 48 hours into the future. Changes to the
rainfall forecast, or any additional rainfall after 48 hours, may
cause changes to these river forecasts.
A Flood Warning means water levels above flood stage are imminent or
may already be occurring. Persons along rivers and streams in the
warned area should take immediate precautions to protect life and
property.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov/Chicago and
water.weather.gov
The next statement is expected around 200 PM CDT Tuesday afternoon.
&&
ILC063-261900-
/O.EXT.KLOT.FL.W.0027.000000T0000Z-211026T2200Z/
/COLI2.1.ER.211026T0415Z.211026T1200Z.211026T1600Z.NO/
750 PM CDT Mon Oct 25 2021
...The Flood Warning is now in effect until tomorrow afternoon...
The Flood Warning continues for
Mazon River from IL-113 west of Coal City downstream to confluence
with Illinois River, including the Coal City gauge.
* Until tomorrow afternoon.
* At 6:45 PM CDT Monday the stage was 11.5 feet and rising.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to a crest at 12.4 feet
Tuesday morning. It will then fall below flood stage by early
Tuesday afternoon.
* Impact...At 12.0 feet, Flooding of low lying areas begins near the
river.
&&
LAT...LON 4135 8844 4136 8838 4133 8832 4128 8832
4126 8838 4132 8839
$$
ILC099-261900-
/O.EXT.KLOT.FL.W.0025.000000T0000Z-211027T2000Z/
/LNRI2.1.ER.211026T0037Z.211026T1800Z.211027T1400Z.NO/
750 PM CDT Mon Oct 25 2021
...The Flood Warning is now in effect until Wednesday afternoon...
The Flood Warning continues for
Vermilion River from IL-23 near Streator downstream to confluence
with the Illinois River, including the Leonore gauge.
* Until Wednesday afternoon.
* At 6:45 PM CDT Monday the stage was 15.8 feet and rising.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 17.9 feet
early Tuesday afternoon. It will then fall below flood stage late
Wednesday morning.
* Impact...At 16.0 feet, Water begins to flood low lying
agricultural land near river.
&&
LAT...LON 4131 8912 4132 8899 4113 8880 4109 8889
$$
ILC105-261900-
/O.EXT.KLOT.FL.W.0026.211026T1800Z-211027T0000Z/
/PNTI2.1.ER.211026T1800Z.211026T1800Z.211026T1800Z.NO/
750 PM CDT Mon Oct 25 2021
...The Flood Warning is now in effect until tomorrow evening...
The Flood Warning continues for
Vermilion River from Near Pontiac downstream to IL-23 near
Streator, including the Pontiac gauge.
* From Tuesday afternoon to tomorrow evening.
* At 6:45 PM CDT Monday the stage was 12.3 feet and rising.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 14.0 feet
early Tuesday afternoon.
* Impact...At 14.0 feet, Widespread areas of Chatauqua Park are
inundated in Pontiac.
&&
LAT...LON 4109 8889 4113 8880 4084 8852 4079 8861
$$
ILC075-261900-
/O.CON.KLOT.FL.W.0032.000000T0000Z-211027T1724Z/
/MILI2.1.ER.211025T1836Z.211026T1200Z.211027T1124Z.NO/
750 PM CDT Mon Oct 25 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
Sugar Creek from Near Milford downstream to confluence with
Iroquois River at Watseka, including the Milford gauge.
* Until early Wednesday afternoon.
* At 7:00 PM CDT Monday the stage was 19.8 feet and rising.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 20.7 feet
Tuesday morning. It will then fall below flood stage Wednesday
morning.
* Impact...At 19.0 feet, Structures threatened in southwest Milford.
&&
LAT...LON 4079 8778 4079 8770 4066 8768 4066 8763
4059 8763 4058 8776
$$
Friedlein711
WGUS83 KLOT 261415
FLSLOT
Flood Statement
National Weather Service Chicago IL
915 AM CDT Tue Oct 26 2021
...The Flood Warning is extended for the following rivers in
Illinois...
Sugar Creek at Milford affecting Iroquois County.
For the Sugar Creek...including Milford...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These forecasts are based on observed precipitation as well as
forecast precipitation 48 hours into the future. Changes to the
rainfall forecast, or any additional rainfall after 48 hours, may
cause changes to these river forecasts.
A Flood Warning means water levels above flood stage are imminent or
may already be occurring. Persons along rivers and streams in the
warned area should take immediate precautions to protect life and
property.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov/Chicago and
water.weather.gov
The next statement is expected around 315 AM CDT late tonight.
&&
ILC075-270815-
/O.EXT.KLOT.FL.W.0032.000000T0000Z-211028T0136Z/
/MILI2.1.ER.211025T1836Z.211026T1800Z.211027T1936Z.NO/
915 AM CDT Tue Oct 26 2021
...The Flood Warning is now in effect until tomorrow evening...
The Flood Warning continues for
Sugar Creek from Near Milford downstream to confluence with
Iroquois River at Watseka, including the Milford gauge.
* Until tomorrow evening.
* At 9:00 AM CDT Tuesday the stage was 21.7 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 21.8 feet
this afternoon. It will then fall below flood stage early tomorrow
afternoon.
&&
LAT...LON 4079 8778 4079 8770 4066 8768 4066 8763
4059 8763 4058 8776
$$
Birk123
WGUS83 KLOT 270111
FLSLOT
Flood Statement
National Weather Service Chicago IL
811 PM CDT Tue Oct 26 2021
...The Flood Warning is extended for the following rivers in
Illinois...
Sugar Creek at Milford affecting Iroquois County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These forecasts are based on observed precipitation as well as
forecast precipitation 48 hours into the future. Changes to the
rainfall forecast, or any additional rainfall after 48 hours, may
cause changes to these river forecasts.
A Flood Warning means water levels above flood stage are imminent or
may already be occurring. Persons along rivers and streams in the
warned area should take immediate precautions to protect life and
property.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov/Chicago and
water.weather.gov
The next statement is expected around 215 PM CDT Wednesday afternoon.
&&
ILC075-271915-
/O.EXT.KLOT.FL.W.0032.000000T0000Z-211028T0234Z/
/MILI2.1.ER.211025T1836Z.211026T1615Z.211027T2034Z.NO/
811 PM CDT Tue Oct 26 2021
...The Flood Warning is now in effect until late tomorrow evening...
The Flood Warning continues for
Sugar Creek from Near Milford downstream to confluence with
Iroquois River at Watseka, including the Milford gauge.
* Until late tomorrow evening.
* At 7:00 PM CDT Tuesday the stage was 21.5 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river has crested and is expected to fall below
flood stage late Wednesday afternoon and continue falling.
&&
LAT...LON 4079 8778 4079 8770 4066 8768 4066 8763
4059 8763 4058 8776
$$
Ratzer947
WGUS83 KLOT 271334
FLSLOT
Flood Statement
National Weather Service Chicago IL
834 AM CDT Wed Oct 27 2021
...The Flood Warning is extended for the following rivers in
Illinois...
Sugar Creek at Milford affecting Iroquois County.
For the Sugar Creek...including Milford...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These forecasts are based on observed precipitation as well as
forecast precipitation 48 hours into the future. Changes to the
rainfall forecast, or any additional rainfall after 48 hours, may
cause changes to these river forecasts.
A Flood Warning means water levels above flood stage are imminent or
may already be occurring. Persons along rivers and streams in the
warned area should take immediate precautions to protect life and
property.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov/Chicago and
water.weather.gov
The next statement is expected around 230 AM CDT late tonight.
&&
ILC075-280730-
/O.EXT.KLOT.FL.W.0032.000000T0000Z-211028T0717Z/
/MILI2.1.ER.211025T1836Z.211026T1615Z.211028T0117Z.NO/
834 AM CDT Wed Oct 27 2021
...The Flood Warning is now in effect until just after midnight
tonight...
The Flood Warning continues for
Sugar Creek from Near Milford downstream to confluence with
Iroquois River at Watseka, including the Milford gauge.
* Until just after midnight tonight.
* At 8:00 AM CDT Wednesday the stage was 20.1 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage this
evening and continue falling.
* Impact...At 19.0 feet, Structures threatened in southwest Milford.
&&
LAT...LON 4079 8778 4079 8770 4066 8768 4066 8763
4059 8763 4058 8776
$$
BKL292
WGUS83 KLOT 280054
FLSLOT
Flood Statement
National Weather Service Chicago IL
754 PM CDT Wed Oct 27 2021
...The Flood Warning is extended for the following rivers in
Illinois...
Sugar Creek at Milford affecting Iroquois County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These forecasts are based on observed precipitation as well as
forecast precipitation 48 hours into the future. Changes to the
rainfall forecast, or any additional rainfall after 48 hours, may
cause changes to these river forecasts.
A Flood Warning means water levels above flood stage are imminent or
may already be occurring. Persons along rivers and streams in the
warned area should take immediate precautions to protect life and
property.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov/Chicago and
water.weather.gov
&&
ILC075-281200-
/O.EXT.KLOT.FL.W.0032.000000T0000Z-211028T1200Z/
/MILI2.1.ER.211025T1836Z.211026T1615Z.211028T0600Z.NO/
754 PM CDT Wed Oct 27 2021
...The Flood Warning is now in effect until tomorrow morning...
The Flood Warning continues for
Sugar Creek from Near Milford downstream to confluence with
Iroquois River at Watseka, including the Milford gauge.
* Until tomorrow morning.
* At 7:00 PM CDT Wednesday the stage was 18.8 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage just
after midnight tonight and continue falling.
* Impact...At 19.0 feet, Structures threatened in southwest Milford.
&&
LAT...LON 4079 8778 4079 8770 4066 8768 4066 8763
4059 8763 4058 8776
$$
Ratzer434
WGUS83 KLOT 280819
FLSLOT
Flood Statement
National Weather Service Chicago IL
319 AM CDT Thu Oct 28 2021
...The Flood Warning is cancelled for the following rivers in
Illinois...
Sugar Creek at Milford affecting Iroquois County.
ILC075-280930-
/O.CAN.KLOT.FL.W.0032.000000T0000Z-211028T0819Z/
/MILI2.1.ER.211025T1836Z.211026T1615Z.000000T0000Z.NO/
319 AM CDT Thu Oct 28 2021
...The Flood Warning for Sugar Creek from Near Milford downstream to
confluence with Iroquois River at Watseka, including the Milford
gauge has been cancelled...
The Flood Warning is cancelled for
Sugar Creek from Near Milford downstream to confluence with
Iroquois River at Watseka, including the Milford gauge.
* At 3:00 AM CDT Thursday the stage was 17.8 feet.
* Flood stage is 18.0 feet.
* Forecast...The river is expected to fall to 7.1 feet next week.
&&
LAT...LON 4079 8778 4079 8770 4066 8768 4066 8763
4059 8763 4058 8776
$$
CarlawWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this river flood warning went out at Oct 25, 11:07 AM CDT, 29 minutes earlier.
Area forecast discussion, Oct 25, 11:07 AM CDT, 29 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
1107 AM CDT Mon Oct 25 2021
.UPDATE...
1107 AM CDT
The forecast is in good shape this morning, and have thus made
little change to the going forecast.
Light rain showers will continue across eastern IL and
northwestern IN on the back side of the departing storm system,
now centered over east central IN. These showers should gradually
wane from west to east through the afternoon, though a few widely
scattered lake induced showers may continue for some near the lake
into early this evening.
Strong north-northeasterly winds have peaked across northeastern
IL and southern Lake Michigan this morning, with gusts near 50
mph already reported across parts of the Chicago metro area. These
winds have resulted in waves on southern Lake Michigan building up
to nearly 14' per the latest observation from the Wilmette Buoy
(45174). The going wind and lake shore flood advisories look to be
handling this situation well. With winds expected to gradually
ease through the afternoon, the current end times of these
advisories look good, and thus no changes are planned to these
headlines.
KJB
&&
.SHORT TERM...
340 AM CDT
Through Tuesday...
Scattered showers will continue for most across the area through
at least mid-morning with the far backside of this system yet to
make its way into the area, but could last as late as the early
evening for those in the far eastern portion of the CWA. The
highest rain coverage for the remainder of the event should be
along and north of I-80. The heaviest rainfall and the potential
for thunderstorms is just about said and done with. The biggest
concern in the short term now becomes the strong winds and
resulting lake conditions later this morning. A tightening
pressure gradient on the backside of this storm system will result
in a blustery boundary layer with guidance suggesting sustained
winds upwards of 45kt winds near the top of the layer in the mid
to late morning. And with lapse rates through the boundary layer
around 7-8K/km, we should do well to tap in to some of those
stronger winds down here at the surface for several hours. It
appears as though 12-18Z will be the approximate period of
strongest winds and, consequentially, a wind advisory has been
issued during this time period with 45-50mph gusts appearing
likely. Wind gusts should really begin to die down as we approach
the evening. Meanwhile, the thick cloud cover overhead and lots
of moisture down near the surface will result in a tight diurnal
range with lows this morning in the middle and upper 40's and
afternoon highs in the low 50's. While most of us will be dry
through the evening and into Tuesday, counties bordering the lake
could see some spotty showers thanks to some decent northeasterly
flow and a little bit of lake-induced instability. These lake-
effect showers could last as late as early Tuesday morning.
Through most of the day on Tuesday, however, the entire area will
be rain-free with seasonable highs in the middle and upper 50's
and more sun than clouds.
Doom
&&
.LONG TERM...
340 AM CDT
Tuesday night through Sunday...
Ensemble model guidance is in fair agreement that the parent trough
responsible for the gnarly low pressure system off the Pacific
Northwest will dig into the Southern Plains and "cut off" from the
upper-level flow toward the end of this week. While the ensemble
envelope remains relatively large with differences with the forecast
speed and ultimate strength of the system, it does not appear as if
it will be a trouble maker in our neck of the woods. At any rate,
Wednesday will feature increasing upper-level clouds, light
southeasterly winds, and highs in the upper 50s. Assuming the
aforementioned cut-off system doesn't slow further than advertised
(and often these systems do arrive fashionably late), scattered rain
showers should make an appearance in our area as early as Thursday
morning but perhaps more likely Thursday night through early
Saturday. Overcast skies will hold temperatures Thursday and Friday
in the lower 50s. An early look at potential precipitation amounts
via ensemble means suggests areawide totals less than 1" are more
likely than not. The system should get the boot eastward toward the
latter half of the weekend giving way to fair and seasonable
conditions on Halloween.
Borchardt
&&
.AVIATION...
For the 12Z TAFs...
The primary aviation concerns are within the first 12 hours of the
TAF period with high confidence in strong northeasterly winds and
medium confidence in low cigs.
Winds are starting to increase across northern Illinois on the
north side of a low pressure system tracking south of Interstate
80. After daybreak, winds will increase further as mixing builds
into strong low-level flow, with high confidence gusts will exceed
35 kt at DPA/ORD/MDW/GYY and medium they will exceed 40 kt,
especially between 13 and 17Z. Confidence is also high that the
wind direction will be from the northeast (020-030) during the
time of strongest winds. At the same time, confidence is medium to
high that cigs will be between 800 and 1200 feet through 17Z, as
well. Meanwhile, steady rain with small raindrops will continue to
effectively reduce visibility to as low as 2SM, and a lightning
strike or two will remain possible through the next few hours.
As the low pulls away, showers will taper from west to east and
winds will gradually relax. Confidence is medium gusts will fall
below 30kt by early afternoon. Cigs will also raise this afternoon
and scatter at most terminals, with a BKN cloud deck based between
3000-3500 likely lingering near ORD/MDW through the remainder of
the TAF period.
Borchardt
&&
.MARINE...
340 AM CDT
Very hazardous lake conditions are in store through this morning
and stretching into the evening. Waves of 12 to 16 feet with
occasional waves of 21 feet are expected in the nearshore zones
with waves increasing across the Indiana nearshore later this
morning.
A Gale Warning remains in effect along the entire southern
Lake Michigan shoreline through mid-evening. Peak northeasterly
gusts of 45 kt are expected today and will increase more notably
across the Indiana nearshore through this morning. A few storm-
force gusts to 50kt appear possible through this morning. Winds
will gradually become northerly and ease through this evening. A
small craft advisory will be needed this evening through Tuesday
after the gale warning expires.
Doom
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Wind Advisory...ILZ006-ILZ103-ILZ104 until 3 PM Monday.
Lakeshore Flood Advisory...ILZ006-ILZ103-ILZ104 until 7 PM
Monday.
Wind Advisory...ILZ004-ILZ005-ILZ011-ILZ012-ILZ013-ILZ019-ILZ020-
ILZ021-ILZ023-ILZ032-ILZ033-ILZ039-ILZ105-ILZ106-ILZ107-
ILZ108 until 1 PM Monday.
IN...Lakeshore Flood Advisory...INZ001-INZ002 until 11 PM Monday.
Wind Advisory...INZ001 until 1 PM Monday.
LM...Gale Warning...nearshore waters until 9
PM Monday.
&&
Visit us at weather.gov/chicago
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicagoHazardous weather outlook, Oct 25, 4:14 AM CDT, 7 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Chicago/Romeoville IL 414 AM CDT Mon Oct 25 2021 ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002- 010-011-019-260915- Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage- La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford- Northern Cook-Central Cook-Southern Cook-Northern Will- Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton- 414 AM CDT Mon Oct 25 2021 /514 AM EDT Mon Oct 25 2021/ This Hazardous Weather Outlook is for portions of North Central Illinois...Northeast Illinois and Northwest Indiana. .DAY ONE...Today and Tonight. Weather hazards expected... Elevated Non Thunderstorm Wind Risk. Significant Lakeshore Flood Risk. DISCUSSION... Rain showers will continue to push across the area through the morning and into the afternoon. Meanwhile, winds will steadily increase through the morning eventually topping out with gusts as high as 45-50 mph. The strongest winds will likely occur between the early morning and early afternoon before decreasing substantially through the evening. Resulting high waves will likely cause some lakeshore flooding along Illinois and Indiana shorelines. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be necessary through tonight. LMZ740>745-260915- Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 414 AM CDT Mon Oct 25 2021 This Hazardous Weather Outlook is for portions of the Illinois nearshore waters of Lake Michigan and the Indiana nearshore waters of Lake Michigan. .DAY ONE...Today and Tonight. Weather hazards expected... Gale force winds and very hazardous waves. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Tuesday... Hazardous conditions for small craft are likely. Thursday through Saturday... Hazardous conditions for small craft are likely. Doom Visit us at www.weather.gov/chicago Follow us on Facebook, Twitter, and Youtube at: www.facebook.com/nwschicago www.twitter.com/nwschicago www.youtube.com/nwschicago
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 8:32 PM CDT | Special Weather Statement | LOT | Ford, Iroquois, Livingston | 73 min |
| Oct 24, 8:44 PM CDT | River Flood Warning | LOT | Kankakee | 56 hr |
| Oct 24, 8:44 PM CDT | River Flood Warning | LOT | Grundy, Kankakee, Will | 16 hr |
| Oct 24, 8:56 PM CDT | River Flood Watch | LOT | Iroquois, Kankakee | 15 hr |
| Oct 24, 8:56 PM CDT | River Flood Watch | LOT | Iroquois | 36 hr |
| Oct 24, 9:06 PM CDT | River Flood Warning | LOT | LaSalle | 47 hr |
| Oct 24, 9:06 PM CDT | River Flood Warning | LOT | Livingston | 37 hr |
| Oct 24, 9:06 PM CDT | River Flood Warning | LOT | Grundy | 37 hr |
| Oct 24, 9:16 PM CDT | River Flood Warning | LOT | Grundy, LaSalle | 62 hr |
| Oct 24, 9:16 PM CDT | River Flood Warning | LOT | Bureau, LaSalle, Putnam | 11 days |
| Oct 24, 9:16 PM CDT | River Flood Warning | LOT | LaSalle | 64 hr |
| Oct 24, 9:48 PM CDT | Special Weather Statement | LOT | Ford, Iroquois | 57 min |
| Oct 24, 9:53 PM CDT | Areal Flood Advisory | LOT | Ford, Iroquois | 6 hr |
| Oct 24, 10:02 PM CDT | Areal Flood Advisory | LOT | Grundy, Kendall, LaSalle, Will | 4 hr |
| Oct 25, 3:02 AM CDT | River Flood Advisory | LOT | DuPage, Will | 36 hr |
| Oct 25, 6:02 AM CDT | River Flood Warning | LOT | Cook | 26 hr |
| Oct 25, 11:39 AM CDT | River Flood Advisory | LOT | Will | 3 hr |
| Oct 25, 12:26 PM CDT | River Flood Advisory | LOT | Grundy, Kankakee, Will | 7 days |
| Oct 25, 6:56 PM CDT | Small Craft Advisory | LOT | 26 hr |
Nearby
River Flood Warnings in Illinois, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.